Restless Legs Syndrome After Single Low Dose Quetiapine Administration

Author(s): Ahmet Z. Soyata, Fahri Celebi, Lutfi I. Yargc.

Journal Name: Current Drug Safety

Volume 11 , Issue 2 , 2016

Become EABM
Become Reviewer

Abstract:

Restless legs syndrome is an underdiagnosed sensori-motor disorder and psychotropic drugs are one of the main secondary causes of the illness. The most common psychotropic agents that cause restless legs syndrome are antidepressants; however, antipsychotics have also been reported to induce restless legs syndrome. The prevalence, vulnerability factors and the underlying mechanism of antipsychotic-induced restless legs syndrome are unclear. A possible explanation is that dopaminergic blockade is the main precipitator of the syndrome. Quetiapine-induced restless legs syndrome is another point of interest because of its low binding to D2 receptors. We herein report the case of a restless legs syndrome that emerged after a single low dose quetiapine administration.

Keywords: Restless legs syndrome, clozapine, psychotropic drugs, quetiapine, risperidone.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 11
ISSUE: 2
Year: 2016
Page: [172 - 173]
Pages: 2
DOI: 10.2174/1574886311207040298
Price: $65

Article Metrics

PDF: 41
HTML: 2
EPUB: 1
PRC: 1